Author Topic: 8.5 months and things are... interesting  (Read 765 times)

[Buddie]

8.5 months and things are... interesting
« on: June 16, 2021, 06:37:42 pm »
I am at 8.5 months. The journey has been horrifying beyond belief. Iíve been non-functional with akathisia, vomiting at stimuli as little as walking around my house, and chemical anxiety that feels like insanity.

Each month I see a small improvement, and though it has added up, it wasnít enough to function or feel anything less than utterly miserable living moment to moment. The surges felt like glutamate fires that would just take hold at any moment.

I would read success stories and it felt like a crapshoot. I could miraculously recover in a few weeks or maybe I would smolder for years. There was just no telling.

So, I took a leap and started a ďsmallĒ dose of lyrica. Iíve had it a while and resisted. But I knew I wasnít going to make it much longer. I would end up being a reinstatement horror story. I read a few stories like Stillbelieving who healed on Lyrica (but stayed on 50mg indefinitely) and Gardner99 who healed on gabapentin (but hasnít yet tapered off). I decided I could live with that. If I need to stay on it a while, I will.

I started at ⅓ of a 25mg capsule three times a day for 3 days. That did nothing - good or bad. I then increased to Ĺ 25mg capsule three times a day and my symptoms started melting away. It has only been 3 days, so I am not sure what happens once tolerance hits. Will I be healed enough to keep the gains? Will I have to increase a bit? How far am I willing to go? Although it seems a low dose, it is a 225mg gabapentin equivalent, so not as small as it seems.

This is a high interest loan, and payment will be due one day. Sometimes, we have to take out high interest loans to survive. How high is the question. Will I stay on this for a few years or taper off in a few months? I just donít know. I am thrilled to feel better yet uncertain.

For now, my symptoms are mostly gone. I am left with this uncertainty of the future. I am still afraid to do much because I am traumatized by the past surges. I hope as time passes, this feeling will pass too as I trust my brain more and more.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #1 on: June 17, 2021, 01:24:06 pm »
Fluffer, I truly pray that improvements continue to happen for you. Sometimes we have to do what we need to to do in order to help save ourselves. :smitten: :smitten:
Keep us updated and stay strong.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #2 on: June 26, 2021, 01:56:29 pm »
I know you didnít make this decision lightly, fluffernutter, so try not to dwell on the tomorrows of when you have to come off of it.  If itís helping you get though today, then it is worth that price.  It certainly has been a hellish journey, no doubt, but if we take stock in those who have gone before, we know there is a point when we will finally break through.  I so wish we knew how long as having a goalpost is an easier means of visualizing the finish; itís this unknown goalpost that makes it feel unreachable or somehow unreal. 

Hoping you are getting a little more reprieve as of late.  Hang in there friend. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #3 on: June 26, 2021, 03:02:26 pm »
fluff, if it were me, I would continue taking the Lyrica and just wait and see what the future brings. As you know, I was once on 2300 mgs of gabapentin. It did help me. And I was able to taper it down when the "rent" came due. But that's not to say the landlord will come for you.

Who knows what might happen? You might be able to settle on a dose of Lyrica that you can take long term. There would be no shame in that -- having to take a drug to function is not a moral failing. I have to take a beta blocker. I wish my cardiovascular system were "normal". But it's not. I know that's not a precisely similar situation but close enough.

The dose of Lyrica you're on isn't high. Often ppl are prescribed gabapentin at 900 mgs a day. No one twitches a whisker at that. And if it your Lyrica takes away the rotten post-benzo s/x and gives you a better quality of ilfe, well, hallelujah.

Just enjoy feeling better, fluff. I am very happy for you.

Hugs and stuff,


 :smitten:

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #4 on: June 27, 2021, 03:07:30 am »
Fluff,
It's encouraging to hear that you are doing well. I'm glad you found a way to make this work for you. I think we all have PTSD when it comes to this situation. I'm sure the longer you feel better, you will feel more certain about your future. Warm love and hugs to you!

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #5 on: June 28, 2021, 06:51:35 pm »
Fluff I agree with the others. What [...] Kats said is true. If the Lyrica is helping you to be functional and you weighed the consequences then don't feel bad about it. Do what you feel is best for you. Save the worry over tapering it for later. Cross that bridge when you get there. It's ideal to be off all meds but in some cases it can't be helped. Dr Ashton said this as well. At the end of the day, it's YOU that has to go through whatever you decide. I'm proud of you being almost 9 months off. I wish you more healing and hope things settle for you soon. Big hugs dear  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #6 on: July 13, 2021, 08:09:55 pm »
Clarifying post - I am not providing medical advice. If you felt that I did, I apologize. Please check with you doctor on any medicine. I am not advising to do anything without the advice of your doctor.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: 8.5 months and things are... interesting
« Reply #7 on: July 14, 2021, 07:30:25 pm »
I hope you're doing well Fluffer. I'm a few days from hitting my 1 year.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.